1. Our next Q&A session is on the topic of Christmas and dementia.This time we want our Q&A to involve our resident experts, you! Share tips and advice on navigating Christmas here in this thread.

    Pop by and post your questions or if you prefer you can email your question to us at talkingpoint@alzheimers.org.uk and we'll be happy to ask them on your behalf.
  1. davidw

    davidw Registered User

    Dec 28, 2005
    23
    swansea,uk
    My wife a 58 yo AD sufferer has started taking Aricept beginning just 4 days ago. She has become very tearful and upset and cries a great deal particularly in the morning. Does anyone have any experience? Will the tears go away? Are they likely to be related to the Aricept?
     
  2. dmc

    dmc Registered User

    Mar 13, 2006
    1,157
    hello david,

    welcome to TP

    my mum used to cry for hours, when she was first diagnosed, she wasnt put on aricept though, at the moment she's taking prozac for depression.
    reading some other threads it does seem pretty common, but i think some medication is needed, perhaps when the aricept kicks in things will calm down a bit.
    have a look at this factsheet
    http://www.alzheimers.org.uk/Caring...a/Unusual_behaviour/advice_drugsbehaviour.htm.
    there are a lot of other sheets which you might find beneficial.
    hope things improve soon
    good luck
     
  3. Lila13

    Lila13 Registered User

    Feb 24, 2006
    1,342
    If you ask her why she cries, is she able to explain how she is feeling?

    (If anyone prescribed Aricept for me I think I'd cry too.)

    Lila
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.